MAUDE Adverse Event Report: COOK INC COONS INTERVENTIONAL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COONS INTERVENTIONAL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.
 
Event or Problem Description
The device unraveled and got stuck in the avf balloons.Per complaint form, after (b)(4) incident, the unused / unopened lot's were removed.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
On (b)(6) 2016, initial information received by the manufacturer indicated (b)(6) 2016 as the date of awareness.On (b)(6) 2016, new information was provided to the manufacturer indicating the correct date of awareness was (b)(6) 2016.(b)(4).This event is currently under investigation.
 
Event or Problem Description
During an avf de-clotting procedure, the device unraveled and got stuck in the avf balloons.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.Additional information was requested, however it was not provided at the time of this report.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the device history record, manufacturing instructions, specifications and quality control was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.
 
Event or Problem Description
During review of the investigation of this event it was determined that the failure mode reported in mdr: 1820334-2016-00900 is a duplicate of failure modes previously reported in mdr¿s: 1820334-2016-00898, 1820334-2016-00879, and 1820334-2016-00899.

Brand Name
COONS INTERVENTIONAL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5908189
Report Number1820334-2016-00900
Device Sequence Number556750
Product Code DXQ
UDI-Device Identifier00827002026216
UDI-Public(01)00827002026216(17)210426(10)6859689
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHSF-35-180-COONS
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2016
Supplement Date Received by ManufacturerNot provided
Not provided
04/24/2019
Initial Report FDA Received Date08/26/2016
Supplement Report FDA Received Date09/07/2016
06/13/2017
05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1